MAUDE Adverse Event Report: CONMED LARGO 5 X 38MM E9000 FLUTED LOW SPEED OPTIMUM BUR, ROUND, CARBIDE; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 5 X 38MM E9000 FLUTED LOW SPEED OPTIMUM BUR, ROUND, CARBIDE; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number E8150LSO
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer on (b)(6) 2022 the device, e8150lso, 5 x 38mm e9000 fluted low speed optimum b was being used when it was reported that ¿the bur is broken during the surgery¿.After further assessment it was found that "yes, the bur broke during the surgery: the surgeon was performing a mastoidectomy and, when he started using the 5mm bur, it met a kind of bone ¿step¿, whose impingement caused the bur rupture." the spherical tip of the burr was fragmented and retrieved using a forcep.It was also found that ¿the patient wasn¿t affected by the incident¿ and no report of medical intervention or hospitalization for the patient.The procedure was completed with a one or two minute delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer on 19may2022 the device, e8150lso, 5 x 38mm e9000 fluted low speed optimum b was being used when it was reported that ¿the bur is broken during the surgery¿.After further assessment it was found that "yes, the bur broke during the surgery: the surgeon was performing a mastoidectomy and, when he started using the 5mm bur, it met a kind of bone ¿step¿, whose impingement caused the bur rupture." the spherical tip of the burr was fragmented and retrieved using a forcep.The procedure was completed with a one or two minute delay.It was also found that ¿the patient wasn¿t affected by the incident¿ and no report of medical intervention or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation and no photographic evidence was provided.Should the device be returned, an evaluation will be performed.Upon completion of the complaint investigation a supplemental and final report will be filed.Otherwise this filing will stand as the final report.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 12 complaints, regarding 14 devices, for this device family and failure mode.During this same time frame 446,575 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003 per ifu w41-181-004, overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
5 X 38MM E9000 FLUTED LOW SPEED OPTIMUM BUR, ROUND, CARBIDE
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key14567576
Report Number1017294-2022-00064
Device Sequence Number5095592
Product Code GFF
UDI-Device Identifier10845854011713
UDI-Public(01)10845854011713(17)260913(30)1(10)1194111
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2026
Device Model NumberE8150LSO
Device Catalogue NumberE8150LSO
Device Lot Number1194111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic